MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7132
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a shaft break occurred.The 75% stenosed target lesion was located in the non-tortuous and non-calcified circumflex artery.Following pre dilatation with a 2.50mm x 12mm emerge balloon catheter, an unknown stent was introduced but it could not be advanced and was removed.The emerge balloon was re-inserted and as it was being advanced, the shaft broke at the distal end proximal to the balloon portion.The balloon was removed safely and the procedure was completed with another of same device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the returned product consisted of an emerge balloon catheter.The device was microscopically and visually examined.There were numerous kinks to the hypotube.There was contrast in the inflation lumen and balloon.There was blood in the inflation lumen and guidewire lumen.The balloon was loosely folded.At the exit notch moving distally towards the tip of the device, in the length of 48mm, both the guidewire lumen and inflation lumen were torn open and apart.The damage is consistent with damage likely due from difficulties removing or inserting the guidewire, handling damage during preparation, and use during the procedure or post procedure.
 
Event or Problem Description

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11735624
Report Number2134265-2021-04900
Device Sequence Number17251662
Product Code LOX
UDI-Device Identifier08714729806103
UDI-Public08714729806103
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2023
Device Model Number7132
Device Catalogue Number7132
Device Lot Number0026654827
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Initial Date Received by Manufacturer 04/05/2021
Supplement Date Received by Manufacturer05/19/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1